Alert archive / Wisconsin / River Flood Watches in 2013

River Flood Watch 21, NWS Milwaukee, WI

April 17, 2013Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood watch at Apr 17, 2013, 11:11 AM CDT for Green County, Rock County, Wisconsin. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 11:11 AM CDT (16:11 UTC)
Expired
Apr 17, 2013, 3:11 PM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sugar River at Brodhead (BROW3).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WGUS63 KMKX 171611
FFAMKX

URGENT-IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A FLOOD WATCH 
FOR THE FOLLOWING RIVERS IN WISCONSIN

  BARABOO RIVER AT ROCK SPRINGS AFFECTING SAUK COUNTY
  BARABOO RIVER NEAR BARABOO AFFECTING SAUK COUNTY
  ROCK RIVER AT WATERTOWN AFFECTING JEFFERSON COUNTY
  EAST BRANCH PECATONICA RIVER NEAR BLANCHARDVILLE AFFECTING 
  LAFAYETTE COUNTY
  FOX RIVER AT BURLINGTON AFFECTING RACINE COUNTY
  MILWAUKEE RIVER NEAR CEDARBURG AFFECTING OZAUKEE COUNTY
  PECATONICA RIVER AT MARTINTOWN AFFECTING GREEN COUNTY
  ROOT RIVER AT FRANKLIN AFFECTING MILWAUKEE COUNTY
  ROOT RIVER CANAL AT RAYMOND AFFECTING RACINE COUNTY
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY
  SUGAR RIVER AT BRODHEAD AFFECTING ROCK AND GREEN COUNTIES
  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY
  WISCONSIN RIVER AT PORTAGE AFFECTING COLUMBIA COUNTY


&& 

WIZ056-180411-
/O.NEW.KMKX.FL.A.0011.130419T0900Z-130423T1300Z/
/RSPW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE BARABOO RIVER AT ROCK SPRINGS
* FROM LATE THURSDAY NIGHT TO TUESDAY MORNING.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 18.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING.


$$

WIZ056>057-180410-
/O.NEW.KMKX.FL.A.0012.130417T1611Z-130424T1536Z/
/BABW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE BARABOO RIVER NEAR BARABOO
* UNTIL WEDNESDAY APRIL 24.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING.


$$

WIZ064-180410-
/O.NEW.KMKX.FL.A.0013.130417T1611Z-000000T0000Z/
/WATW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE ROCK RIVER AT WATERTOWN
* UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 5.4 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EVENING.


$$

WIZ067-180410-
/O.NEW.KMKX.FL.A.0014.130419T0045Z-130420T1100Z/
/BCHW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE EAST BRANCH PECATONICA RIVER NEAR BLANCHARDVILLE
* FROM THURSDAY EVENING TO SATURDAY MORNING.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 6.4 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EVENING.


$$

WIZ071-180410-
/O.NEW.KMKX.FL.A.0015.130417T1611Z-130424T1200Z/
/BRGW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE FOX RIVER AT BURLINGTON
* UNTIL WEDNESDAY APRIL 24.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 10.6 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW LATE MORNING.


$$

WIZ060-180410-
/O.NEW.KMKX.FL.A.0016.130417T1611Z-130422T0000Z/
/CEDW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE MILWAUKEE RIVER NEAR CEDARBURG
* UNTIL SUNDAY EVENING.
* AT  9:59 AM WEDNESDAY THE STAGE WAS 9.3 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY AFTERNOON.


$$

WIZ068-180410-
/O.NEW.KMKX.FL.A.0017.130417T1611Z-130422T2100Z/
/MTNW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE PECATONICA RIVER AT MARTINTOWN
* UNTIL MONDAY AFTERNOON.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 13.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING.


$$

WIZ066-180410-
/O.NEW.KMKX.FL.A.0018.130417T1611Z-130419T1800Z/
/FRKW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE ROOT RIVER AT FRANKLIN
* UNTIL FRIDAY AFTERNOON.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 5.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EVENING.


$$

WIZ071-180410-
/O.NEW.KMKX.FL.A.0019.130417T1611Z-130420T0000Z/
/RAYW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE ROOT RIVER CANAL AT RAYMOND
* UNTIL FRIDAY EVENING.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 5.1 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING.


$$

WIZ052-180410-
/O.NEW.KMKX.FL.A.0020.130417T1611Z-130420T1200Z/
/SEBW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN
* UNTIL SATURDAY MORNING.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING.


$$

WIZ068>069-180410-
/O.NEW.KMKX.FL.A.0021.130417T1611Z-130422T0000Z/
/BROW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE SUGAR RIVER AT BRODHEAD
* UNTIL SUNDAY EVENING.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY TOMORROW.


$$

WIZ069-180410-
/O.NEW.KMKX.FL.A.0022.130418T1708Z-130420T0900Z/
/CLIW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE TURTLE CREEK NEAR CLINTON
* FROM THURSDAY AFTERNOON TO LATE FRIDAY NIGHT.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 5.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW EARLY AFTERNOON.


$$

WIZ057-180410-
/O.NEW.KMKX.FL.A.0023.130419T1030Z-130424T0600Z/
/PORW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1111 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE WISCONSIN RIVER AT PORTAGE
* FROM LATE THURSDAY NIGHT TO WEDNESDAY APRIL 24.
* AT  9:45 AM WEDNESDAY THE STAGE WAS 16.6 FEET.
* MODERATE FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING.


$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       THU  FRI  SAT  SUN
BARABOO         16.0  14.0  13.67 10 AM 04/17  13.7 16.2 17.1 17.4
BLANCHARDVILLE  11.0   9.0   6.39 08 AM 04/17   8.2 11.9  9.0  6.9
CEDARBURG       11.0  10.0   9.33 10 AM 04/17   9.5 10.7 11.3 11.1
MARTINTOWN      13.5   9.5  11.46 10 AM 04/17  11.6 14.0 14.6 14.6
WATERTOWN        5.5   4.0   5.37 10 AM 04/17   5.4  5.5  5.5  5.7
RAYMOND          9.0   7.0   5.13 08 AM 04/17   6.9  9.0  8.2  6.7
BRODHEAD         5.0   4.5   3.79 07 AM 04/17   5.9  6.5  6.5  5.3
PORTAGE         17.0  13.5  16.64 10 AM 04/17  16.4 17.1 18.3 18.3
SHEBOYGAN        8.0   6.0   5.88 10 AM 04/17   6.2  8.0  7.5  6.6
BURLINGTON      11.0   9.0  10.58 10 AM 04/17  10.9 11.8 12.1 11.9
FRANKLIN         8.0   7.0   4.98 08 AM 04/17   7.1  7.9  7.2  6.5
ROCK SPRINGS    18.5  13.5  13.98 11 AM 04/17  16.0 18.6 19.3 19.6
CLINTON          8.0   6.0   5.23 08 AM 04/17   6.8  8.5  7.1  6.1

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BARABOO         16.99  08 AM 04/12   -1.36      17.50 07 PM 04/21
BLANCHARDVILLE  10.94  04 AM 04/11   -0.70      11.90 07 AM 04/19
CEDARBURG       12.44  04 AM 04/12   -0.65      11.30 07 AM 04/20
MARTINTOWN      13.95  01 AM 04/14   -1.06      14.60 07 AM 04/20
RAYMOND          9.63  05 PM 04/11   -0.47       9.00 01 AM 04/19
BRODHEAD         7.02  07 AM 04/12   -0.38       6.90 01 PM 04/18
PORTAGE         16.88  07 PM 04/14    0.04      18.30 07 PM 04/19
WATERTOWN        5.45  10 AM 04/16   -0.05       5.80 01 AM 04/24
SHEBOYGAN       10.23  09 PM 04/10   -0.33       8.10 01 PM 04/19
BURLINGTON      11.54  05 AM 04/12   -0.22      12.10 07 AM 04/20
FRANKLIN         8.27  12 PM 04/10    0.15       8.00 07 PM 04/18
ROCK SPRINGS    17.36  11 PM 04/13   -1.58      19.80 07 PM 04/21
CLINTON          6.92  04 PM 04/11   -0.22       8.60 07 PM 04/18

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(BABW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BARABOO: 7 AM-1 PM   0.09
BARABOO: 1 PM-7 PM   0.26
BARABOO: 7 PM-1 AM   0.63
BARABOO: 1 AM-7 AM   0.63

(BCHW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BLANCHARDVILLE: 7 AM-1 PM   0.23
BLANCHARDVILLE: 1 PM-7 PM   0.40
BLANCHARDVILLE: 7 PM-1 AM   0.78
BLANCHARDVILLE: 1 AM-7 AM   0.76

(CEDW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
CEDARBURG: 7 AM-1 PM   0.00
CEDARBURG: 1 PM-7 PM   0.32
CEDARBURG: 7 PM-1 AM   0.49
CEDARBURG: 1 AM-7 AM   0.74

(MTNW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
MARTINTOWN: 7 AM-1 PM   0.29
MARTINTOWN: 1 PM-7 PM   0.47
MARTINTOWN: 7 PM-1 AM   0.86
MARTINTOWN: 1 AM-7 AM   0.85

(RAYW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
RAYMOND: 7 AM-1 PM   0.01
RAYMOND: 1 PM-7 PM   0.50
RAYMOND: 7 PM-1 AM   0.53
RAYMOND: 1 AM-7 AM   0.76

(BROW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 7 AM-1 PM   0.21
BRODHEAD: 1 PM-7 PM   0.49
BRODHEAD: 7 PM-1 AM   0.78
BRODHEAD: 1 AM-7 AM   0.90

(PORW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
PORTAGE: 7 AM-1 PM   0.07
PORTAGE: 1 PM-7 PM   0.27
PORTAGE: 7 PM-1 AM   0.61
PORTAGE: 1 AM-7 AM   0.68

(RSPW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
ROCK SPRINGS: 7 AM-1 PM   0.09
ROCK SPRINGS: 1 PM-7 PM   0.24
ROCK SPRINGS: 7 PM-1 AM   0.62
ROCK SPRINGS: 1 AM-7 PM   0.57

(BRGW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BURLINGTON: 7 AM-1 PM   0.04
BURLINGTON: 1 PM-7 PM   0.50
BURLINGTON: 7 PM-1 AM   0.59
BURLINGTON: 1 AM-7 AM   0.81

(WATW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
WATERTOWN: 7 AM-1 PM   0.02
WATERTOWN: 1 PM-7 PM   0.37
WATERTOWN: 7 PM-1 AM   0.58
WATERTOWN: 1 AM-7 AM   0.77

(FRKW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
FRANKLIN: 7 AM-1 PM   0.00
FRANKLIN: 1 PM-7 PM   0.46
FRANKLIN: 7 PM-1 AM   0.54
FRANKLIN: 1 AM-7 AM   0.76

(SEBW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.24
SHEBOYGAN: 7 PM-1 AM   0.44
SHEBOYGAN: 1 AM-7 AM   0.71

(CLIW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
CLINTON: 7 AM-1 PM   0.09
CLINTON: 1 PM-7 PM   0.52
CLINTON: 7 PM-1 AM   0.65
CLINTON: 1 AM-7 AM   0.91
1 follow-up statement
083 
WGUS63 KMKX 172011
FFAMKX

URGENT-IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT WED APR 17 2013

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  SUGAR RIVER AT BRODHEAD AFFECTING ROCK AND GREEN COUNTIES
 

&& 

WIZ068>069-172041-
/O.CAN.KMKX.FL.A.0021.000000T0000Z-130422T0000Z/
/BROW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
311 PM CDT WED APR 17 2013

THE FLOOD WATCH IS CANCELLED FOR
  THE SUGAR RIVER AT BRODHEAD
* AT  2:45 PM WEDNESDAY THE STAGE WAS 3.8 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 6.9 
  FEET BY TOMORROW EARLY AFTERNOON.


$$

&& 

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME       THU  FRI  SAT  SUN
BRODHEAD         5.0   4.5   3.80 03 PM 04/17   5.9  6.5  6.5  5.3

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BRODHEAD         7.02  07 AM 04/12   -0.25       6.90 01 PM 04/18

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION...

(BROW3) PREDICTED 6-HOUR PRECIPITATION AMOUNTS (IN.)
BRODHEAD: 7 AM-1 PM   0.21
BRODHEAD: 1 PM-7 PM   0.44
BRODHEAD: 7 PM-1 AM   0.49
BRODHEAD: 1 AM-7 AM   1.36

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Apr 17, 4:10 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Apr 17, 4:10 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CDT WED APR 17 2013

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH

FLOOD WATCH CONTINUES AS HEAVY RAINS ARE STILL EXPECTED ON A
SATURATED GROUND AND ALREADY SWOLLEN OR FLOODING RIVERS. DECENT
850-700 MB WARM...MOIST ADVECTION IS JUST GETTING UNDERWAY OVER SRN
IA VIA A 30 KT LLJ. THE LLJ AND ASSOCIATED ELEVATED CONVECTION TO
REACH FAR SRN WI AROUND SUNRISE AND SHIFT NEWD ACROSS THE CWA DURING
THE DAY. THE HEAVIEST RAINS WILL ARRIVE TNT AS A N-S SFC TROUGH
EXTENDS NEWD FROM THE PLAINS INTO SRN WI. THE NOSE OF A 60 KT LLJ
WILL SHIFT NORTH WITH THE TROUGH AND SUPPLY PWS AROUND 1.50 INCHES.
THE STRONG LOW LEVEL FRONTOGENESIS...VERY HIGH PWS...AND MARGINAL
INSTABILITY WILL RESULT IN MDT TO HEAVY RAINFALL ALONG A SW TO NE
AXIS...STARTING OVER THE WRN CWA AND SLOWLY SHIFTING EWD THROUGHOUT
THE NIGHT. THIS HEAVY RAIN BAND WILL THEN CONTINUE OVER SE WI INTO
THU AM. TOTAL RAINFALL FOR TODAY AND TNT RANGES MOSTLY FROM 1.50 TO
2.40 INCHES WITH THE HEAVIEST AXIS OF RAIN FROM THE SW CWA NEWD
TOWARD EAST CENTRAL WI. THIS AXIS WILL SHIFT EAST INTO THU. TEMPS TO
REMAIN COOL TODAY ON ENELY WINDS AND RAINFALL...BUT THE SFC TROUGH/
WARM FRONT WILL RAISE TEMPS LATE TNT TO AROUND 60F IN FAR SRN WI
WITH SOME SFC BASED CAPE POSSIBLE.

THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE SURFACE TROUGH AND A SHORTWAVE OUT AHEAD OF THE MAIN UPPER
TROUGH WILL MOVE INTO SOUTHEAST WI THU MORNING. THE NOSE OF THE LOW
LEVEL JET WILL HAVE PUSHED NORTHEAST OF WI BY THIS TIME...BUT THE
STRONG CORE WILL STILL BE OVER AT LEAST SOUTHEAST WI. THE FLOODING
THREAT WILL CONTINUE. THE 2-DAY RAIN TOTAL THROUGH THU AFTERNOON.
WILL BE 2 TO 3 INCHES WIDESPREAD ACROSS THE WHOLE MKX FORECAST AREA.
HIGHEST AMOUNTS EXPECTED FAR SOUTH CENTRAL. THIS NOT ONLY
EXACERBATES FLOODING ON AREA RIVERS...PUSHING SOME TO AND ABOVE
MAJOR FLOOD...BUT BRINGS THE POTENTIAL FOR PROBLEMS WITH WIDESPREAD
PONDING OF WATER OVER ALREADY SATURATED SOILS AS WELL AS URBAN
FLOODING WITH THE INCREASED PRESSURE ON CITY STORM DRAIN SYSTEMS.

HEAVY RAIN AND THUNDERSTORMS WILL BE ONGOING IN SOUTH CENTRAL AND
SOUTHEAST WI ALONG THE SURFACE FRONT AT 12Z THU AND WILL GRADUALLY
MOVE EAST THROUGH THE MORNING. MOST MODELS SHOW THIS AREA OF HEAVY RAIN
MOVING OFF TO THE EAST BY NOON AND THERE MAY BE A LULL IN THE
HEAVIER PRECIP. EXPECTING MILD TEMPS IN THE 60S WITHIN THIS WARM
SECTOR WITH 925MB TEMPS UP AROUND 15C.

HOWEVER...THE GFS AND CANADIAN MODELS ARE SHOWING A SECONDARY ROUND
OF CYCLOGENESIS DEVELOPING RIGHT OVER SOUTH CENTRAL WI EARLY THU
AFTERNOON AS THE LARGE UPPER TROUGH AND RIGHT ENTRANCE REGION OF THE
UPPER JET APPROACHES. THIS COULD ALLOW FOR SOME SURFACE BASED
CONVECTION WITH THE RISK OF SEVERE WEATHER IF THIS SCENARIO PANS
OUT. THE LATEST SPC DAY 2 OUTLOOK BRINGS THE SLIGHT RISK OF SEVERE
INTO SOUTHEAST WI.

THURSDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE SURFACE COLD FRONT WILL FINALLY SHIFT EAST OUT OF SOUTHEAST WI
BY THU EVENING...ENDING THE THREAT OF HEAVY RAIN. COLD AIR WILL MOVE
IN QUICKLY BEHIND THE FRONT...WITH 850MB TEMPS DROPPING TO -4 TO -7C
BY 12Z FRI. 925MB TEMPS WILL BE SLOWER TO FALL...BUT EXPECTED TO
DROP BELOW 0C THROUGH THE WHOLE FORECAST AREA BY FRI MORNING. LIGHT
RAIN SHOWERS IN THE DEFORMATION ZONE ON THE NORTHWEST SIDE OF THE
SYSTEM WILL CHANGE OVER TO RAIN/SNOW AND THEN SNOW OVERNIGHT INTO
FRI MORNING. UP TO A HALF INCH ACCUMULATION WILL BE POSSIBLE
NORTHWEST OF MADISON FRI MORNING.

BLUSTERY WEST WINDS ARE EXPECTED ON FRIDAY WITH HIGHS STRUGGLING
INTO THE LOWER 40S.

STEEP LOW LEVEL LAPSE RATES AND CYCLONIC FLOW WILL KEEP SOUTHERN WI
CLOUDY WITH SHOWERS MOST OF THE DAY FRIDAY AS THE LOW PRESSURE
SYSTEM OCCLUDES. HIGHEST PRECIP AMOUNTS WILL BE TO OUR NORTH. PRECIP
CHANCES TAPER OFF SIGNIFICANTLY BY FRIDAY EVENING AS DRY AIR MOVES
INTO THE REGION.

.LONG TERM...

SATURDAY...FORECAST CONFIDENCE HIGH.

SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL DRIFT OVERHEAD
BRINGING LIGHT WINDS AND SUNSHINE.

SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

ANOTHER UPPER TROUGH/SHORTWAVE WILL MOVE ACROSS THE US/CANADIAN
BORDER. ISENTROPIC LIFT AND WARM AIR ADVECTION AHEAD OF THIS TROUGH
WILL LEAD TO RAIN SHOWER CHANCES IN SOUTHERN WI SUN THROUGH TUE. THE
GFS AND ECMWF HAVE DIFFERENCES IN THE SPEED AND INTENSITY OF THE
UPPER TROUGH...BUT THEY BOTH SHOW ANOTHER WET PERIOD FOR SOUTHERN
WI.

&&

.AVIATION/12Z TAFS/...VFR CONDITIONS AND MID LEVEL CLOUDS WILL GIVE
WAY TO INTERMITTENT SHOWERS AND THUNDERSTORMS BY MID MORNING AND
LAST THROUGH THE DAY...TONIGHT...AND INTO THURSDAY. CIGS WILL DROP
TO 400-900 FEET DURING THE AFTERNOON AND REMAIN THERE INTO THU.
VSBYS WILL GENERALLY RANGE FROM 1-4 MILES DURING THIS PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM NOON CDT TODAY THROUGH FRIDAY MORNING FOR
     WIZ046-047-051-052-056>060-062>072.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
THURSDAY THROUGH TUESDAY...MRC
Hazardous weather outlook, Apr 17, 5:28 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 AM CDT WED APR 17 2013

WIZ046-047-051-052-056>060-062>072-181030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
528 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SLOW-MOVING AND STRONG LOW PRESSURE SYSTEM WILL BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. TOTAL
RAINFALL OF 2 TO 3.5 INCHES IS EXPECTED OVER A TWO DAY PERIOD.

AN AREAL FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY MORNING. RIVERS WILL RISE WITH MANY REACHING FLOOD STAGE
ONCE AGAIN... WHILE OTHER RIVERS ALREADY IN FLOOD WILL
WORSEN...RISING INTO MODERATE AND MAJOR FLOOD LEVELS. SATURATED
GROUND WILL CAUSE PONDING AND WATER-COVERED ROADS EVEN AWAY FROM
WATERWAYS...ESPECIALLY IN LOW-LYING AREAS...AS WELL AS BRING A
CHANCE FOR URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS THUNDERSTORMS WILL PERSIST THROUGH THURSDAY AFTERNOON.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AHEAD
OF AN ADVANCING COLD FRONT.

AN AREAL FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. A NUMBER
OF RIVERS AND STREAMS ACROSS SOUTHERN WISCONSIN WILL RISE ABOVE
FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. HEAVY RAINFALL REPORTS
OR FLOODING REPORTS ARE APPRECIATED.

LMZ643>646-181030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
528 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE REGION TODAY AND
CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS EARLY
FRIDAY MORNING THROUGH FRIDAY NIGHT AS LOW PRESSURE TRACKS FROM
SOUTHERN WISCONSIN TO EASTERN ONTARIO.

THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THURSDAY AFTERNOON.
SOME THUNDERSTORMS COULD BECOME SEVERE ON THURSDAY.

MRC

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 11:11 AM CDTRiver Flood WatchMKXSauk28 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXColumbia, Sauk28 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXJefferson10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXLafayette10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXRacine4 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXOzaukee10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXGreen10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXMilwaukee10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXRacine10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXSheboygan10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXRock10 hr
Apr 17, 11:11 AM CDTRiver Flood WatchMKXColumbia70 hr
Apr 17, 1:07 PM CDTRiver Flood WarningMKXColumbia64 hr
Apr 17, 3:07 PM CDTRiver Flood WarningMKXRacine7 days
Apr 17, 3:07 PM CDTRiver Flood WarningMKXGreen, Rock4 days

Nearby

River Flood Watches in Wisconsin, 2013Every river flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.